Alert archive / Kansas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 74, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at May 25, 2008, 6:07 PM CDT for Cloud County, Republic County, Washington County, Kansas. It was in force for 35 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2008, 6:07 PM CDT (23:07 UTC)
- Expired
- May 25, 2008, 6:42 PM CDT
- In force
- 35 min
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
Counties Cloud County, KS, Republic County, KS, Washington County, KS
The radar
The Grand Island radar (KUEX), 113 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 6:09 PM CDT | TSTM WND GST 59 | Concordia, KS | |
| May 25, 6:18 PM CDT | TSTM WND GST 60 | Belleville, KS | FENCE WITH CONCRETE POSTS BLOWN DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 3:00 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 11.1 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2142 J/kg
- Mixed-layer CIN
- -137 J/kg
- Mixed-layer LCL
- 841 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KTOP 252306
SVRTOP
KSC029-157-201-260000-
/O.NEW.KTOP.SV.W.0074.080525T2307Z-080526T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
607 PM CDT SUN MAY 25 2008
THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CLOUD COUNTY IN NORTH CENTRAL KANSAS...
EASTERN REPUBLIC COUNTY IN NORTH CENTRAL KANSAS...
NORTHWESTERN WASHINGTON COUNTY IN NORTH CENTRAL KANSAS...
* UNTIL 700 PM CDT
* AT 604 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR CONCORDIA...MOVING
NORTHEAST AT 43 MPH.
* LOCATIONS IMPACTED INCLUDE...
CLYDE...
BELLEVILLE...
AGENDA...
CUBA...
MUNDEN...
NARKA...
HADDAM...
MAHASKA...
MORROWVILLE...
WASHINGTON...
HOLLENBURG...
A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES RAPIDLY.
STRONG DAMAGING WINDS ARE LIKELY FROM THIS STORM. TAKE COVER INSIDE A
BUILDING.
STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST
SEVERE WEATHER INFORMATION.
LAT...LON 3999 9680 3955 9737 3947 9761 3961 9775
4000 9761
TIME...MOT...LOC 2307Z 232DEG 37KT 3960 9758
$$
BOUSTEAD3 follow-up statements
000
WWUS53 KTOP 252315
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
615 PM CDT SUN MAY 25 2008
KSC029-157-201-260000-
/O.CON.KTOP.SV.W.0074.000000T0000Z-080526T0000Z/
REPUBLIC-WASHINGTON-CLOUD-
615 PM CDT SUN MAY 25 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR NORTHEASTERN CLOUD...NORTHWESTERN WASHINGTON AND EASTERN REPUBLIC
COUNTIES...
AT 613 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. AT 609 PM...A 59 MPH WIND GUST WAS MEASURED IN
CONCORDIA. THIS STORM WAS NOW LOCATED 6 MILES NORTHWEST OF
CLYDE...OR 10 MILES NORTHEAST OF CONCORDIA...MOVING NORTHEAST AT 44
MPH.
LOCATIONS IMPACTED INCLUDE...
AGENDA...CUBA...MUNDEN...NARKA...HADDAM...MAHASKA...MORROWVILLE...
WASHINGTON AND HOLLENBURG.
A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES RAPIDLY.
STRONG AND DAMAGING WINDS ARE LIKELY FROM THIS STORM. TAKE COVER
INSIDE A STURDY BUILDING.
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.
LAT...LON 3999 9680 3955 9737 3952 9750 3961 9775
4000 9761
TIME...MOT...LOC 2315Z 230DEG 38KT 3965 9748
$$
BOUSTEAD000
WWUS53 KTOP 252330
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
629 PM CDT SUN MAY 25 2008
KSC029-252339-
/O.CAN.KTOP.SV.W.0074.000000T0000Z-080526T0000Z/
CLOUD-
629 PM CDT SUN MAY 25 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CLOUD COUNTY HAS
BEEN CANCELLED...
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.
LAT...LON 3999 9680 3963 9726 3965 9736 3966 9752
4000 9750
TIME...MOT...LOC 2329Z 227DEG 30KT 3971 9732
$$
KSC157-201-260000-
/O.CON.KTOP.SV.W.0074.000000T0000Z-080526T0000Z/
REPUBLIC-WASHINGTON-
629 PM CDT SUN MAY 25 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR NORTHWESTERN WASHINGTON AND EASTERN REPUBLIC COUNTIES...
AT 627 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES EAST OF AGENDA...OR
19 MILES NORTHEAST OF CONCORDIA...MOVING NORTHEAST AT 34 MPH.
LOCATIONS IMPACTED INCLUDE...
NARKA...HADDAM...MAHASKA...MORROWVILLE...WASHINGTON AND HOLLENBURG.
AT 618 PM CDT...THE PUBLIC REPORTED AT LEAST 60 MPH WINDS AND A
FENCE BLOWN DOWN IN BELLEVILLE WITH THIS STORM.
A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES RAPIDLY.
STRONG AND DAMAGING WINDS ARE LIKELY FROM THIS STORM. TAKE COVER
INSIDE A STURDY BUILDING.
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.
LAT...LON 3999 9680 3963 9726 3965 9736 3966 9752
4000 9750
TIME...MOT...LOC 2329Z 227DEG 30KT 3971 9732
$$
BOUSTEAD000
WWUS53 KTOP 252342
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
642 PM CDT SUN MAY 25 2008
KSC157-201-252352-
/O.CAN.KTOP.SV.W.0074.000000T0000Z-080526T0000Z/
REPUBLIC-WASHINGTON-
642 PM CDT SUN MAY 25 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WASHINGTON AND
EASTERN REPUBLIC COUNTIES HAS BEEN CANCELLED...
AT 642 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE
SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD EXITED THE AREA...
THUS THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT. STAY ALERT TO THE WEATHER.
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.
LAT...LON 3999 9680 3963 9726 3965 9736 3966 9752
4000 9750
TIME...MOT...LOC 2342Z 227DEG 30KT 3978 9722
$$
BOUSTEADWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 3:55 PM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, May 25, 3:55 PM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 355 PM CDT SUN MAY 25 2008 .DISCUSSION... ...TONIGHT AND TOMORROW... MAIN CONCERN IS POTENTIAL FOR SEVERE WEATHER THIS EVENING TRANSITIONING TO FLOODING EVENT OVERNIGHT. STATIONARY BOUNDARY SHOULD SETUP VERY NEAR I-70 OVERNIGHT. LATEST NAM RUN DID BRING THIS BOUNDARY A BIT FURTHER SOUTH THAN PREVIOUS RUNS...AND WITH VERY STRONG LLJ FORMING OVERNIGHT I EXPECT TRAINING THUNDERSTORM TO DEVELOP AND PRODUCE VERY HEAVY RAIN. HPC QPF IS NEARLY 3 INCHES OVERNIGHT. SHOULD SEE A BREAK TOMORROW AS LLJ WEAKEN DURING THE DAY BEFORE THE POTENTIAL FOR HEAVY RAIN REAPPEARS. SEVERE THREAT AGAIN TOMORROW AS WE DONT CHANGE THE AIRMASS AND WILL ADVECT MORE MOISTURE BACK INTO AREA. FLOODING CONCERNS TOMORROW COULD BE OVER THE SAME AREA AS TONIGHT. TROUBLESOME WARM FRONT WILL HANG ALONG A SW/NE AXIS BISECTING THE WARNING AREA THROUGH MONDAY NIGHT...SETTING THE STAGE TO PROLONG THE SEVERE WEATHER AND HEAVY RAIN THREAT. POSITION OF THE FRONT WILL BE DEPENDANT ON THE SET-UP OF CONVECTION TONIGHT. CONVECTION WILL INITIATE ALONG THE BOUNDARY BY LATE AFTERNOON. DEEP...RICH MOISTURE WILL ADVECT NORTHWARD THROUGH THE THE NIGHT...WHICH WILL HELP TO SUSTAIN CONVECTION. PWATS IN THE 1.5 TO 2 INCH RANGE REFLECT THE MOISTURE LADEN ENVIRONMENT. 500H SHORTWAVE WILL SLIP THROUGH THE FLOW AS WELL...AND UPPER LEVELS WILL LEND SUPPORT WITH THE LOCAL CWA IN RIGHT ENTRANCE REGION OF UPPER LEVEL JET STREAK...PROMOTING LARGE SCALE UPPER DIVERGENCE. EXPECT AN MCS TO TRACK ALMOST DUE EASTWARD OVERNIGHT. IN ADDITION...WITH AN EASTERLY COMPONENT TO THE LOW LEVEL WINDS...MAY SEE BACKBUILDING OR TRAINING CELLS. ALL AND ALL...HEAVY RAIN LOOKS LIKELY...BUT PLACEMENT OF HEAVIEST AXIS STILL A BIT UNCLEAR. GFS A BIT FURTHER NORTH WITH THE WARM FRONT THAN THE NAM. TOOK MORE OF A BLEND APPROACH OF THE TWO...HIGHLIGHTING LOCATIONS ALONG I-70 TO SEE THE HEAVIEST RAINFALL IN THIS TIME FRAME...WITH LOCAL AMOUNTS GREATER THAN 2-3 INCHES POSSIBLE. SEVERE WEATHER ALSO FAVORABLE IN THIS ENVIRONMENT WITH CAPE VALUES AROUND 2500-3000 J/KG AND STEEP MIDLEVEL LAPSE RATES. AFOREMENTIONED EASTERLY COMPONENT TO THE LOW LEVEL FLOW WILL PROVIDE FAVORABLE SHEAR FOR STORM DEVELOPMENT AND WILL ENHANCE THE POSSIBILITY FOR TORNADOES...ESPECIALLY IN THE VICNINTY OF THE FRONT. LONG LONG TERM...MODELS REASONABLY CONSISTENT WITH ONE ANOTHER. 500H FLOW BECOMES MORE WESTERLY BY THUR...WITH SEVERAL WEAK WAVES PROGGED TO PUSH ON THROUGH THE FLOW. THE FIRST WILL SLIDE THROUGH THUR NITE...COINCIDENT WITH INCREASING WARM/MOIST ADVECTION ON THE NOSE OF THE LOW LEVEL JET OVERNIGHT. NEXT...DEEPER WAVE ON TRACK FOR FRI NITE/SAT. 25/12Z GFS NOW A BIT SLOWER WITH THE WAVE...COMING MORE INTO LINE WITH THE SLOWER PROGRESSION OF THE EC/ENS MEAN. BUT...DOES MAINTAIN A MORE SOUTHERLY TRACK THAN OTHER GUIDANCE. LUNDE .AVIATION... AVIATION CONCERN OVER THE NEXT 24 HOURS ARE CENTERED ON THE THUNDERSTORM THREAT. EXPECT STATIONARY SURFACE BOUNDARY TO FORM ALONG I-70...AND THUNDERSTORM SHOULD DEVELOP ALONG THIS BOUNDARY AFTER 00 UTC. PERSISTENT MOISTURE SHOULD ALLOW NUMEROUS STORMS TO TRACK OVER THE SAME AREA...SO TAF SITES WILL HAVE A LONG PERIOD OF THUNDERSTORM MENTIONED. HARDING && .TOP WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH FROM 7 PM SUNDAY TO 10 AM MONDAY FOR KSZ008-KSZ009-KSZ010-KSZ011-KSZ012- KSZ020-KSZ021-KSZ022-KSZ023-KSZ024-KSZ026-KSZ034-KSZ035-KSZ036- KSZ037-KSZ038-KSZ039-KSZ040. && HARDING/LUNDE
Hazardous weather outlook, May 25, 3:48 PM CDT, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 348 PM CDT SUN MAY 25 2008 KSZ008>012-020>024-026-034>040-054>056-058-059-262100- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 348 PM CDT SUN MAY 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON ALONG A FRONTAL BOUNDARY EXTENDING FROM NORTH CENTRAL TO SOUTHWEST KANSAS. SUFFICIENT INSTABILITY AND LOW LEVEL WIND SHEAR WILL MAKE IT POSSIBLE FOR STORMS TO PRODUCE LARGE HAIL...DAMAGING WINDS...AND TORNADOES...PRIMARILY ACROSS PORTIONS OF NORTH CENTRAL AND NORTHEAST KANSAS. TONIGHT...THE STORMS ARE EXPECTED TO CONGEAL INTO A LINE...AND PUSH ACROSS THE ENTIRE OUTLOOK AREA. DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY SEVERE WEATHER THREATS ASSOCIATED WITH THE LINE. IN ADDITION...AN EXTREMELY MOIST AIRMASS WILL BE IN PLACE OVER THE OUTLOOK AREA. AS A RESULT...THUNDERSTORMS WILL BE EXCEPTIONALLY EFFICIENT RAINFALL PRODUCERS. RAINFALL AMOUNTS OF 2-3 INCHES WITH LOCALLY HIGHER AMOUNTS ARE POSSIBLE. AT THIS TIME...THE PLACEMENT OF THE AXIS OF THE HEAVIEST RAINFALL LOOKS TO BE FOCUSED MAINLY ALONG AND NORTH OF INTERSTATE 70. FLASH FLOODING IS POSSIBLE ACROSS PORTIONS OF NORTH CENTRAL AND NORTHEAST KANSAS AS A RESULT. RIVERS ACROSS NORTHEAST KANSAS WILL ALSO RESPOND TO THE HEAVY RAINFALL...AND MAY RISE OUT OF THEIR BANKS. THE BIG BLUE RIVER AT BLUE RAPIDS IS ALREADY NEAR FLOOD STAGE...AND IS EXPECTED TO RISE ABOVE FLOOD STAGE TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE THREAT FOR SEVERE WEATHER AND HEAVY RAINFALL RETURNS MONDAY. THE FRONTAL BOUNDARY THAT SERVED AS THE FOCUS FOR THUNDERSTORM DEVELOPMENT SUNDAY WILL AGAIN LIGHT UP MONDAY AFTERNOON. THE BEST CHANCE FOR SEVERE WEATHER LOOKS TO BE ACROSS NORTH CENTRAL KANSAS DURING THE LATE AFTERNOON...WITH LARGE HAIL...DAMAGING WINDS...AND TORNADOES THE PRIMARY THREATS. STORMS WILL MERGE INTO A LINE AGAIN MONDAY NIGHT AND PUSH EASTWARD...AND THE THREAT FOR LARGE HAIL AND DAMAGING WINDS WILL OVERSPREAD THE REST OF THE OUTLOOK AREA AS THE LINE PUSHES THROUGH. HEAVY RAIN IS AGAIN POSSIBLE WITH THESE STORMS...AND AN ADDITIONAL 1 TO 2 INCHES OF RAIN...WITH LOCALLY HIGHER AMOUNTS ARE POSSIBLE. RAIN FALLING ON ALREADY SATURATED GROUND MAY EXACERBATE WATER PROBLEMS ACROSS NORTH CENTRAL AND NORTHEAST KANSAS. THUNDERSTORMS WILL COME TO AN END FROM NORTHWEST TO SOUTHEAST TUESDAY MORNING...BUT RAINFALL AND EMBEDDED THUNDERSTORMS MAY PERSIST THROUGH EARLY WEDNESDAY MORNING. THUNDERSTORMS ARE AGAIN POSSIBLE FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL LIKELY BE NEEDED TONIGHT...ESPECIALLY ACROSS NORTH CENTRAL KANSAS THIS EVENING...AND NORTH CENTRAL AND NORTHEAST KANSAS TONIGHT THROUGH MONDAY MORNING. SPOTTERS ARE ALSO ENCOURAGED TO REPORT RAINFALL AMOUNTS OVER ONE INCH TO THE NATIONAL WEATHER SERVICE IN TOPEKA. LUNDE
In the hours before
Local storm report, May 25, 5:41 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
541 PM CDT SUN MAY 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0539 PM TSTM WND GST 4 W GLASCO 39.36N 97.92W
05/25/2008 E60 MPH CLOUD KS PUBLIC
&&
JBSpecial weather statement, May 25, 5:55 PM CDT, 12 minutes before
SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE TOPEKA KS 555 PM CDT SUN MAY 25 2008 KSZ008-020-252315- CLOUD-REPUBLIC- 555 PM CDT SUN MAY 25 2008 THROUGH 615 PM CDT...A SMALL CLUSTER OF THUNDERSTORMS WILL MOVE NORTHEAST AT 30 MPH ACROSS PORTIONS OF NORTH CENTRAL KANSAS. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS CLUSTER OF STORMS IS CAPABLE OF PRODUCING PENNY SIZE HAIL...STRONG WINDS AROUND 50 MPH AND TORRENTIAL RAINFALL. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE MUNDEN...CONCORDIA...CORTLAND...REPUBLIC AND NARKA. DEADLY CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR WITH THESE STORMS...MOVE TO A STURDY SHELTER IF THESE STORMS APPROACH YOUR LOCATION. A TORNADO WATCH IS ALSO IN EFFECT. THE CLUSTER OF STORMS MAY STRENGTHEN OVER THE NEXT SEVERAL MINUTES. BE READY TO TAKE SHELTER IN CASE A WARNING IS ISSUED.
Special weather statement, May 25, 6:00 PM CDT, 7 minutes before
SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE TOPEKA KS 600 PM CDT SUN MAY 25 2008 KSZ034-252315- OTTAWA- 600 PM CDT SUN MAY 25 2008 THROUGH 615 PM CDT...A STRONG THUNDERSTORM WILL MOVE EAST AT 34 MPH THROUGH OTTAWA COUNTY. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING PENNY SIZE HAIL...STRONG WINDS AROUND 50 MPH...TORRENTIAL RAINFALL AND CONTINUOUS DEADLY LIGHTNING. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE CULVER...TESCOTT...DELPHOS...WELLS...NILES...MINNEAPOLIS AND BENNINGTON. A TORNADO WATCH IS ALSO IN EFFECT. STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED.
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 4:10 AM CDT | Flash Flood Watch | TOP | Brown, Clay, Cloud, Dickinson, Douglas, Geary and 12 more | 19 hr |
| May 25, 5:48 AM CDT | Severe Thunderstorm Warning | TOP | Lyon | 57 min |
| May 25, 6:47 AM CDT | Severe Thunderstorm Warning | TOP | Lyon | 40 min |
| May 25, 5:25 PM CDT | Severe Thunderstorm Warning | TOP | Cloud, Ottawa | 50 min |
| May 25, 6:04 PM CDT | Severe Thunderstorm Warning | TOP | Ottawa | 41 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.